Q. I feel nauseous after eating fast food. Is this food poisoning?

Answered by Dr. Ramesh Kumar S and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Gastroenteritis or Probiotics? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I had some fast food from the last two days, and I am feeling nauseous. I even vomited once, after which, I felt little better. I am feeling a bit better now, but the vomiting tendency is still there. I am also burping a lot, which has the same taste of the fast food. I do not feel like eating anything at all. I was perfectly fine till yesterday evening. Please suggest some medicines. Is this food poisoning? My body temperature is 99 degrees F. I have grade 3 fatty liver, which was diagnosed last year. I take medications for that, and the SGOT and SGPT parameters were within range.


Related Questions:
For how long can probiotics be taken in abdominal problem?
Natural Sources and Health Benefits of Probiotics
Watery Diarrhea - Not Always Due to Food Poisoning
 

Dr. Ramesh Kumar S
FELLOW OF AMERICAN COLLEGE OF GASTROENTROLOGY
Internal Medicine, Medical Gastroenterology

Hi,

Welcome to icliniq.com.

  • As per your query, most likely, you have gastroenteritisGastroenteritis is inflammation of gastric mucosa. Most commonly, it is viral.
  • Viral gastroenteritis usually limits itself to 7 to 10 days. But in your case, as it is already more than 10 days, I would advise you to go for stool routine and microscopy test to rule out bacterial or protozoal infection. Antibiotics have to be taken if it is bacterial or protozoal enteritis.
  • I suggest you do the following:
  1. Take probiotic twice daily. It heals the disturbed gastric flora, hence making digestion better.
  2. Take Ispaghula husk (Metamucil) twice daily. It will increase bulk of stool, and you will have normal bowel movements.
  3. Antispasmodic like Dicyclomine can be taken to decrease the frequency of stools.
  4. Eat light and easily digestible food.
  5. Avoid meat.
  6. Try boiled vegetables with spices and herbs for a week.
  7. Drink plenty of orange juice and coconut water.
  8. Keep yourself hydrated.
  • I suggest you try taking the following medicines for three days. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.
  1. Tablet Norflox TZ (Norfloxacin and Tinidazole),  twice daily.
  2. Tablet Cibis (combination of Clidinium, Chlordiazepoxide, and Dicyclomine), thrice daily.
  3. Tablet Dolo (Paracetamol), whenever required.
  4. Capsule Econorm (Saccharomyces Boulardii) twice daily.
  5. Capsule Rablet-L (Rabeprazole and Levosulpiride), once daily on an empty stomach.
  6. ORS (oral rehydration salts).

For further queries consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is it safe to use Oflox OZ in an infant for severe loose stools?
Query: Hello doctor, My kid is 11 months old and he had more than 20 loose motions in one day today. He has never had this kind of a severe problem. In his bad days, he might have had 10 motions but they were not as loose and watery as today. He is currently on Taxim O, Sporlac, and En...  Read Full »
Dr. Babu Lal Meena
Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. The probable cause is acute diarrhea. Use of Oflox OZ (Ofloxacin and Ornidazole) is safe. But, this is not required in the care of diarrhea unless it is complicated. The treatment plan is: ORS (oral rehydration salts) 100 mL per loose stool. Zinc sy...  Read Full »
 
How can you tell the difference between food poisoning or possible Acetaminophen poisoning?
Query: Hello doctor, How can you tell the difference between food poisoning or possible Acetaminophen poisoning? I ask this because I used the internet to look up for my symptoms. And it is two days since when my symptoms started. I took 4 tablets of Tylenol rapid release and an hour before that I had...  Read Full »
Dr. Divakara P
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The active ingredient in tablet tylenol is Paracetamol also known as Acetaminophen.  Frequent bowel movements is not a symptom of Paracetamol poisoning. So I will tell that you do not have Paracetamol poisoning and it is food poisoning.  Also the number of tablets need...  Read Full »
 
My 20 months old daughter has diarrhea and vomiting, and has not peed since afternoon. Please help.
Query: Hello doctor, My 20 months old daughter did not pee last week for above 24 hours, the next day she did pee, but also vomited. On the same day, she was having a fever of 102 F, so we went to the pediatrician. He gave Vomitab, Calpol, and an antibiotic injection. From the past three days, the urine ou...  Read Full »
Dr. Faisal Abdul Karim Malim
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. Please note that this must be two different infections.  The reason why the child has not passed urine now is probably because of dehydration. It is advisable to give her 100 ml ORS (oral rehydration salts) with the passage of each loose stool for maintaining hydration. ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »